Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 163, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 20, 2000, 6:20 PM CDT for Randolph County, Missouri. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 20, 2000, 6:20 PM CDT (23:20 UTC)
- Expired
- Jun 20, 2000, 6:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Randolph County, MO
The radar
The St Louis radar (KLSX), 157 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 6:22 PM CDT | Hail 1 | Moberly, MO | |
| Jun 20, 6:22 PM CDT | Thunderstorm Wind 57 E | Renick, MO | Trees and power lines were downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.3 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 557 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
429 WUUS53 KEAX 202320 SVRMCI MOC175-202345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 620 PM CDT TUE JUN 20 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI THIS INCLUDES THE CITY OF MOBERLY * UNTIL 645 PM CDT * AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MOBERLY...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN RANDOLPH COUNTY AT 630 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. LAT...LON 3949 9254 3931 9251 3936 9177 3958 9180
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:46 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 20, 2:46 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 246 PM CDT TUE JUN 20 2000 TSRA/FFW 1ST PD THE MAIN CONCERNS THIS PACKAGE. WW477 JUST CAME OUT FOR CONVECTION FIRING AHEAD OF FRNT IN NW MO. AREAS AROUND AND IN THE METRO RECEIVED 2 TO 3 THIS MORNING...WITH AREAS TO THE SOUTH SEEING THAT MUCH OR MORE THIS PAST WEEKEND. WILL GO AHEAD AND ISSUE A FLASH FLOOD WATCH FOR THESE COUNTIES THRU THIS EVENING. AS FRNT MOVES THRU...PCPN SHUD END THIS EVENING IN THE NORTH...AND 06Z-ISH IN SRN PORTIONS. ONCE THE FRNT GETS THRU...SFC HIGH PRESSURE HANGING AROUND UNTIL THURS. WILL LEAN TWDS COOLER FAN TEMPS FOR HIGHS WED...GUID LOWS LOOK FINE. WARMING THRU THURS W/NXT CHC FOR PCPN LOOKING AT THURS NITE. BOUNDARY TRIES TO SET UP AGAIN TO THE WEST AND AN MCS POSSIBILITY FOR FRI MORNING. ANOTHER LOW TO THE NORTH WILL KEEP POPS IN FOR SUNDAY. MAY HAVE TO EXTEND INTO SAT NITE...BUT WILL HOLD OFF FOR NOW. TSRA/FFW 1ST PD THE MAIN CONCERNS THIS PACKAGE. WW477 JUST CAME OUT FOR CONVECTION FIRING AHEAD OF FRNT IN NW MO. AREAS AROUND AND IN THE METRO RECEIVED 2 TO 3 THIS MORNING...WITH AREAS TO THE SOUTH SEEING THAT MUCH OR MORE THIS PAST WEEKEND. WILL GO AHEAD AND ISSUE A FLASH FLOOD WATCH FOR THESE COUNTIES THRU THIS EVENING. AS FRNT MOVES THRU...PCPN SHUD END THIS EVENING IN THE NORTH...AND 06Z-ISH IN SRN PORTIONS. SFC HIGH PRESSURE HANGING AROUND UNTIL THURS. WILL LEAN TWDS COOLER FAN TEMPS FOR HIGHS WED...GUID LOWS LOOK FINE. WARMING THRU THURS W/NXT CHC FOR PCPN LOOKING AT THURS NITE. BOUNDARY TRIES TO SET UP AGAIN TO THE WEST AND AN MCS POSSIBILITY FOR FRI MORNING. ANOTHER LOW TO THE NORTH WILL KEEP POPS IN FOR SUNDAY. MAY HAVE TO EXTEND INTO SAT NITE...BUT WILL HOLD OFF FOR NOW. FCSTID = 27 .EAX... KS...FLASH FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES KSZ057...KSZ060...KSZ103>105. MO...FLASH FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES MOZ028>029...MOZ037...MOZ043...MOZ053. LVQ
In the hours before
Local storm report, Jun 20, 4:26 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
426 PM CDT TUE JUN 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM MOSBY MO FLOOD
06/20/00 CLAY A FOOT OF WATER WAS
REPORTED COVERING THE
NORTH BOUND LANE OF 69
HIGHWAY NEAR THE CLAY
COUNTY REGIONAL AIRPORT
BY A HAM RADIO OPERATOR.Local storm report, Jun 20, 4:30 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
430 PM CDT TUE JUN 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM 1 W LEXINGTON MO WIND DAMAGE
06/20/00 LAFAYETTE TREES AND POWER LINES
REPORTED DOWN ON
HIGHWAY 224 JUST WEST
OF LEXINGTON. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.Local storm report, Jun 20, 4:34 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
434 PM CDT TUE JUN 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 3 N HIGGINSVILLE MO TORNADO
06/20/00 LAFAYETTE REPORTED BY PUBLIC.Local storm report, Jun 20, 5:13 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
513 PM CDT TUE JUN 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0512 PM KANSAS CITY MO FLOOD
06/20/00 JACKSON NUMEROUSE ROADS COVERED
BY WATER AND SEVERAL
ROADS CLOSED THROUGOUT
THE KANSAS CITY METRO
AREA. REPORTED BY FIRE
AND RESCUE.Local storm report, Jun 20, 6:09 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
609 PM CDT TUE JUN 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM 4 N GARDEN CITY MO 1 INCH HAIL
06/20/00 CASS ALSO 45-50 MPH WINDS.
REPORTED BY FIRE AND
RESCUE.Special weather statement, Jun 20, 6:18 PM CDT, 2 minutes before
KSZ025-102>105-MOZ004>006-011>015-020>022-028>030-037-202340- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 618 PM CDT TUE JUN 20 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 477 HAS BEEN CANCELLED FOR PORTIONS OF NORTHWEST MISSOURI AND FAR NORTHEAST KANSAS... SEVERE THUNDERSTORM WATCH NUMBER 477...THAT WAS IN EFFECT UNTIL 9 PM...HAS BEEN CANCELLED FOR PORTIONS OF NORTHWEST MISSOURI AND FAR NORTHEAST KANSAS. THE THREAT FOR SEVERE WEATHER HAS ENDED. THE FOLLOWING COUNTIES ARE NO LONGER UNDER A SEVERE THUNDERSTORM WATCH... IN KANSAS... ATCHISON LEAVENWORTH JOHNSON DONIPHAN WYANDOTTE IN MISSOURI... ANDREW HARRISON DE KALB BUCHANAN DAVIESS JACKSON GENTRY MERCER GRUNDY CALDWELL CLINTON PLATTE CLAY RAY LVQ
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:04 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Platte | 6 hr |
| Jun 20, 4:19 PM CDT | Tornado Warning | EAX | Carroll, Lafayette | 26 min |
| Jun 20, 4:46 PM CDT | Tornado Warning | EAX | Carroll, Lafayette, Saline | 44 min |
| Jun 20, 5:35 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson | 85 min |
| Jun 20, 5:53 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.